Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 25, NWS Birmingham, AL

November 2, 201439 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 2, 2014, 6:47 PM CST for 39 counties in Alabama. It took effect at Nov 3, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2014, 6:47 PM CST (00:47 UTC)
In effect from
Nov 3, 2014, 11:00 AM CST
Expired
Nov 3, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

847 
WWUS84 KBMX 030047
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST SUN NOV 2 2014

...A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE LOW RELATIVE
HUMIDITY VALUES MONDAY AFTERNOON...

ALZ019-021>050-031400-
/O.UPG.KBMX.FW.A.0011.141103T1800Z-141104T0000Z/
/O.NEW.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/
CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
647 PM CST SUN NOV 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST MONDAY FOR
ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WILL BE FROM THE SOUTHEAST UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

ALZ011>015-017-018-020-031400-
/O.NEW.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE-
647 PM CST SUN NOV 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST MONDAY FOR
ALL OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST MONDAY. 

* WINDS...WILL BE FROM THE SOUTH AROUND 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT.

* IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL 
  RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS 
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$
1 follow-up statement
074 
WWUS84 KBMX 031208
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 AM CST MON NOV 3 2014

...A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON...

ALZ011>015-017>050-032300-
/O.CON.KBMX.FW.W.0025.141103T1700Z-141103T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
608 AM CST MON NOV 3 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

* WINDS...WILL BE FROM THE SOUTHEAST AROUND 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 4:38 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Nov 2, 4:38 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 PM CST SUN NOV 2 2014

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

OVERALL FORECAST CHANGES WERE AT A MINIMUM WITH THIS AFTERNOON
ISSUANCE. COLD HIGH PRESSURE AND DRY AIR WILL REMAIN OVER CENTRAL
ALABAMA THROUGH TUESDAY. IT APPEARS THAT ONE MORE WIDESPREAD COLD
NIGHT WILL BRING FREEZING TEMPERATURES NORTHEAST AND FROST AREA
WIDE. A MODERATING TREND CAN THEN BE EXPECTED THROUGH WEDNESDAY AS
HIGH PRESSURE DRIFTS EAST AND THE NEXT COLD FRONT APPROACHES.

THE HIGHEST RAIN CHANCES WILL BE WEDNESDAY INTO EARLY THURSDAY AS
MODELS HAVE BECOME MUCH MORE CONSISTENT. THE GFS IS A TAD SLOWER
AT CLEARING THE RAIN AND WILL KEEP WITH THAT TREND. TEMPERATURES
WILL DROP BACK TOWARD NORMAL BEHIND THIS FRONT.

THE NEXT SYSTEM IS ALSO SHOWING SOME BETTER CONTINUITY TODAY BUT
THE OVERALL MOISTURE IS A BIT LIMITED. KEPT SMALL RAIN CHANCES IN
SATURDAY NIGHT AND SUNDAY.

75

&&

.AVIATION...
00Z TAF DISCUSSION.

NO AVIATION CONCERNS AT THIS TIME. HIGH PRESSURE WILL SHIFT ACROSS
THE REGION TONIGHT BRINGING SOUTHEASTERLY WINDS FOR TOMORROW. ALL
ELEMENTS VFR.

16

&&

.FIRE WEATHER...

DRY CONDITIONS WILL PERSIST INTO TUESDAY. RED FLAG CRITERIA MAY
BE MET THIS AFTERNOON AND MONDAY AFTERNOON.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY FOR THE
FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CHILTON...COOSA...DALLAS...ELMORE...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHAMBERS...
CHILTON...CLAY...COOSA...DALLAS...ELMORE...GREENE...HALE...
JEFFERSON...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...SUMTER...
TALLADEGA...TALLAPOOSA...TUSCALOOSA.

FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...CHAMBERS...
CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...GREENE...
HALE...JEFFERSON...LEE...LOWNDES...MACON...MARENGO...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST MONDAY FOR THE
FOLLOWING COUNTIES: CALHOUN...CHAMBERS...CHEROKEE...CLAY...
CLEBURNE...ETOWAH...RANDOLPH.

&&
Hazardous weather outlook, Nov 2, 6:46 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CST SUN NOV 2 2014

ALZ011>015-017>050-040100-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
646 PM CST SUN NOV 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

TEMPERATURES MAY ONCE AGAIN GO TO OR BELOW FREEZING AGAIN TONIGHT
ACROSS PARTS OF EAST CENTRAL ALABAMA. FROST MAY BE POSSIBLE IN
MANY OF THE OTHER AREAS AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DUE TO LOW HUMIDITY ON MONDAY...HIGH FIRE DANGER WILL BE LIKELY DURING
THE AFTERNOON ACROSS ALL OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.